Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 341, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 2:30 PM CDT for Young County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 2:30 PM CDT (19:30 UTC)
- Expired
- May 27, 2000, 3:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Young County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS54 KFWD 271932
SVRFTW
TXC503-272015-
BULLETIN - IMMEDIATE BROADCSAT REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YOUNG COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 315 PM CDT
* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM JUST WEST OF GRAHAM...MOVING EAST AT 30 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED IN THE EXTREME NORTHEAST PART
OF YOUNG COUNTY NEAR MARKLEY. HAIL UP TO BASEBALL SIZE WAS REPORTED WITH
THIS STORM. DOPPLER RADAR ALSO DETECTED CIRCULATION IN THIS STORM ON
YOUNG-JACK COUNTY LINE. MOVEMENT WAS SOUTHEAST AT 25 MPH...BUT DEVELOPMENT
WAS OCCURING MORE SOUTHWEST. IF THIS TREND CONTINUES...A TORNADO WARNING
MAY BE ISSUED FOR NORTHEAST YOUNG COUNTY.
ANOTHER SEVERE THUNDERSTORM WAS OCCURRING OVER THE SOUTHWEST PART OF
YOUNG COUNTY...WITH LARGE HAIL INDICATED. THIS WILL AFFECT THE SOUTHERN
PART OF YOUNG COUNTY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.
LAT...LON 3319 9874 3297 9891 3298 9843 3333 9842
3342 9850What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM CDT, 0 minutes earlier.
Area forecast discussion, May 27, 2:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 230 PM CDT SAT MAY 27 2000 WITH VERY HIGH CAPE AND INSTABILITIES...SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG WEAK COOL FRONT/OUTFLOW BOUNDARY AND SPREAD EAST AND SOUTHEAST ACROSS THE REMAINDER OF NORTH TEXAS THE REST OF THE AFTERNOON AND TONIGHT. STORMS HAVE SLOWED IN FORWARD SPEED WHICH MAY CREATE POTENTIAL FOR FLASH FLOODING. RIDGE BUILDS INTO WEST TEXAS SUNDAY AND OVER ALL OF TEXAS BY MONDAY. WITH LOWER DEWPOINTS ACROSS NORTH TEXAS...AFTERNOON HIGHS WILL BE CONSIDERABLY WARMER THAN THE PAST WEEK...WITH THE HOTTEST WEATHER OF THE YEAR SO FAR ACROSS THE EASTERN 2/3 NORTH TEXAS BY MID WEEK. DFW 67/92/70/97 4000 ACT 68/92/69/97 4000 .FTW...NONE. 59
In the hours before
Special weather statement, May 27, 8:35 AM CDT, 5 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 835 AM CDT SAT MAY 27 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE NORTHERN THIRD OF NORTH TEXAS. THE MODERATE RISK AREA IS GENERALLY ALONG AND NORTH OF A SULPHUR SPRINGS...TO GLEN ROSE...TO EASTLAND LINE. INCLUDED IN THE MODERATE RISK AREA ARE GAINESVILLE...SHERMAN...BONHAM...PARIS...BRECKENRIDGE...MINERAL WELLS...GREENVILLE...AND THE DALLAS FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF NORTH TEXAS. THE MAIN THREAT WILL BE FROM DAMAGING DOWNBURST WINDS AND LARGE HAIL. AROUND MID MORNING...A COLD FRONT THAT EXTENDED FROM CHILDRESS... SOUTHWEST THROUGH INTO SOUTHEASTERN NEW MEXICO WAS MOVING SLOWLY SOUTHEAST. AN OUTFLOW BOUNDARY OVER SOUTHERN OKLAHOMA...NEAR AN MCALESTER...TO LAWTON LINE...WAS ALSO MOVING SOUTHEAST. THE COMBINATION OF THE FRONT...OUTFLOW BOUNDARY...AND A MOIST AND UNSTABLE AIR....WILL RESULT IN THE DEVELOPMENT OF SCATTERED STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GOLFBALL OR LARGER HAIL AND STRONG DOWNBURST WINDS. IN ADDITION...VERTICAL WIND PROFILES SUGGEST THAT AN ISOLATED TORNADO OR TWO MAY OCCUR NEAR THE VICINITY OF THE FRONT AND OUTFLOW BOUNDARY DURING MAXIMUM AFTERNOON HEATING...GENERALLY ALONG AND NORTH OF INTERSTATE 20. SPOTTERS NORTH AND WEST OF A STEPHENVILLE...FORT WORTH...BONHAM LINE MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST OF THIS LINE AFTER 6 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, May 27, 11:15 AM CDT, 3 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1115 AM CDT SAT MAY 27 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. LATE THIS MORNING MOISTURE AND INSTABILITY VALUES REMAIN VERY HIGH ACROSS NORTH TEXAS. A WEAK COOL FRONT/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST OKLAHOMA...WEST SOUTHWEST TO NEAR WICHITA FALLS...THEN SOUTHWEST GENERALLY ALONG A SEYMOUR TO ROBY LINE. WITH AFTERNOON HEATING...THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY AS IT MOVES SOUTHEAST. DUE TO THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE...THE STORMS THAT DO DEVELOP WILL QUICKLY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS. ISOLATED TORNADOES ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING... DURING PEAK HEATING HOURS. PERSONS ACROSS NORTH TEXAS ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD STAY ABREAST OF THE LATEST WEATHER DEVELOPMENTS. AGAIN...STORMS THAT DO DEVELOP...WILL RAPIDLY INTENSIFY AND BECOME SEVERE IN A SHORT PERIOD OF TIME. SPOTTERS NORTH AND WEST OF A LAMPASAS...STEPHENVILLE...FORT WORTH... SULPHUR SPRINGS LINE MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST AND SOUTH OF THIS LINE AFTER 6 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 26, 8:02 PM CDT | Tornado Warning | FWD | Young | 28 min |
| May 26, 8:30 PM CDT | Tornado Warning | FWD | Young | 30 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 26, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 60 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 26, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 66 min |
| May 27, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 27, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| May 27, 2:20 PM CDT | Tornado Warning | FWD | Jack | 40 min |
| May 27, 2:43 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 25 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| May 27, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 43 min |
| May 27, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 50 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 53 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 67 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 41 min |
| May 27, 5:28 PM CDT | Tornado Warning | FWD | Fannin | 32 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 27, 5:53 PM CDT | Tornado Warning | FWD | Hunt | 37 min |
| May 27, 6:00 PM CDT | Tornado Warning | FWD | Fannin | 30 min |
| May 27, 6:03 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 65 min |
| May 27, 6:14 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 27, 6:19 PM CDT | Tornado Warning | FWD | Delta | 26 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 52 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| May 27, 6:39 PM CDT | Tornado Warning | FWD | Hopkins | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.